Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 276, NWS Fort Worth, TX

June 30, 2007Cooke County, Texas

NWS Fort Worth, TX issued this flash flood warning at Jun 30, 2007, 6:50 AM CDT for Cooke County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 30, 2007, 6:50 AM CDT (11:50 UTC)
Expired
Jun 30, 2007, 9:45 AM CDT
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Whole counties

County Cooke County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 119 km from the middle of the area, began a volume at 11:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 11.8 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2007-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 790 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2007-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
790 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
1130 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 301151
FFWFWD
TXC097-301445-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
650 AM CDT SAT JUN 30 2007

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WESTERN COOKE COUNTY IN NORTH CENTRAL TEXAS...

* UNTIL 945 AM CDT

* AT 648 AM CDT...MODERATE TO HEAVY RAIN CONTINUES TO FALL ACROSS 
COOKE COUNTY...AND RAINFALL UP TO 3 INCHES IS ESTIMATED TO HAVE 
FALLEN OVER THE WESTERN HALF OF THE COUNTY. SERVICE ROADS ALONG 
INTERSTATE 35 NEAR VALLEY VIEW AND AROUND GAINESVILLE ARE IMPACTED 
BY 1 TO 2 FEET OF WATER OVER THE ROAD. SEVERAL RURAL COUNTY ROADS 
HAVE BEEN REPORTED COVERED WITH HIGH WATER...AND MAY BE IMPASSABLE.
SOME OF THE HEAVIEST RAINFALL WAS OBSERVED SOUTH OF MUENSTER AND 
BETWEEN LINDSAY AND GAINESVILLE. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MUENSTER
  AND LINDSAY

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT
ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS
THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL
ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.

THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY
DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED
ROADS. FIND ALTERNATE ROUTES. SWIFTLY FLOWING WATER CAN CARRY
VEHICLES AWAY. TURN AROUND... DONT DROWN.

LAT...LON 3389 9747 3343 9748 3348 9724 3393 9714

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 5:47 AM CDT, 1 hour 3 minutes earlier.

Area forecast discussion, Jun 30, 5:47 AM CDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
547 AM CDT SAT JUN 30 2007

.AVIATION...
547 AM CDT / 1048 UTC.
OVERNIGHT CONVECTIVE COMPLEX WILL CONTINUE DRIFTING NORTHWARD THIS
MORNING AND WILL NOT EFFECT KDFW TRACON TAF SITES. KDFW AND KACT
TRACONS WILL LIKELY HAVE SOME MVFR CIGS THIS MORNING THROUGH 16Z...
THEN VFR...EXCEPT DURING AFTERNOON/EVENING CONVECTION WHEN MVFR
CIGS/VIS WILL LIKELY PREVAIL.

THE PESKY UPPER LOW/TROUGH SYSTEM CONTINUES ACROSS THE SOUTHERN
PLAINS FROM EASTERN KANSAS SOUTHWEST INTO THE THE BIG BEND. CONVEYOR
BELT CONVECTION CONTINUES TO FORM DAILY ACROSS NORTH TEXAS...AND
TODAY SHOULD BE SIMILAR WITH A FAIRLY GOOD SHOT OF TSRA FOR KDFW
TRACON 21-02Z. THE CHANCE FOR TSRA AT KACT IS LESS...BUT FEEL VCSH
IS THE BETTER CALL THEM.  75

&&

.PREV DISCUSSION...
405 AM.
SHOWERS AND THUNDERSTORMS CONTINUE TO FORM IN THE AREA FROM NEAR
BROWNWOOD NORTHEAST THROUGH THE WESTERN PART OF THE METROPLEX TO
SHERMAN...NORTH NORTHEAST INTO NORTHEASTERN OKLAHOMA...JUST EAST
OF THE MID LEVEL LOW. WATER VAPOR SATELLITE IMAGERY CONTINUES TO
SHOW AN UPPER LOW OVER THE NORTHWESTERN GULF MEXICO...AND ANOTHER
LOW OVER SOUTHEASTERN NEW MEXICO/FAR WEST TEXAS. WE WILL CONTINUE
TO SEE HEAVY RAIN WITH THE STORMS THIS MORNING MAINLY NORTHWEST
OF A GOLDTHWAITE...TO DALLAS...TO BONHAM LINE. HAVE CONSIDERED
ISSUING A FLASH FLOOD WATCH FOR THE NORTHWESTERN THIRD OF THE
FORECAST AREA...BUT FOR NOW WILL JUST MENTION HEAVY IN THE ZONES
AND INTO THE HAZARDOUS WEATHER OUTLOOK. EXPECT THIS ACTIVITY TO
WEAKEN LATER THIS MORNING...AND SCATTERED SHOWERS AND THUNDERSTORMS
TO DEVELOP OVER MUCH OF THE FORECAST AREA THIS AFTERNOON.

THE UPPER LEVEL TROUGH WILL REMAIN ACROSS THE REGION THROUGH MUCH
OF THE COMING WEEK. THE UPPER LOW OVER OKLAHOMA IS FORECAST TO
SINK SOUTH SOUTHWESTWARD INTO TEXAS SUNDAY AND MONDAY. HAVE KEPT
CHANCE POPS IN THE FORECAST. THE GOOD NEWS IS THAT A CHANGE IN THE
PATTERN IS EXPECTED TOWARD THE END OF THE WEEK. A COLD FRONT
WILL MOVE SOUTHWARD INTO NORTH TEXAS THURSDAY NIGHT. AND WE WILL
SEE DRIER AIR FILTER INTO THE REGION FRIDAY. HIGH TEMPERATURES
WILL REMAIN BELOW SEASONAL NORMALS MOST OF THE COMING WEEK THANKS
TO THE CLOUD COVER.  #58

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  88  71  89  72  87 /  50  50  50  50  50
WACO, TX              89  73  90  74  89 /  30  40  50  40  50
PARIS, TX             89  71  86  71  87 /  40  50  50  50  50
DENTON, TX            87  69  89  71  87 /  60  50  50  50  50
MCKINNEY, TX          87  70  89  71  87 /  50  50  50  50  50
DALLAS, TX            89  72  89  73  87 /  40  50  50  50  50
TERRELL, TX           90  72  89  72  88 /  40  40  50  50  50
CORSICANA, TX         89  72  89  72  88 /  30  40  50  40  50
TEMPLE, TX            88  71  89  73  89 /  40  40  50  40  50

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

75/58
Hazardous weather outlook, Jun 30, 4:00 AM CDT, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
400 AM CDT SAT JUN 30 2007

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-011000-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
400 AM CDT SAT JUN 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
FLASH FLOODING FROM HEAVY RAINFALL WILL BE A THREAT TODAY AND TONIGHT
AS SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS PARTS OF
NORTH TEXAS...ESPECIALLY THE NORTHWESTERN HALF AND ALONG THE RED
RIVER VALLEY. CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH WILL
ALSO PRESENT A HAZARD.

.DAYS TWO THROUGH SEVEN...
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS PARTS OF
NORTH TEXAS THROUGH FRIDAY. FLASH FLOODING AND CLOUD TO GROUND
LIGHTNING WILL BE THE MAIN THREATS.

.SPOTTER INFORMATION STATEMENT...

LIMITED SPOTTER ACTIVATION MAY BE NEEDED FOR FLOODING REPORTS TODAY
AND TONIGHT.

In the hours before

Local storm report, Jun 30, 2:43 AM CDT, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
243 AM CDT SAT JUN 30 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0242 AM     FLASH FLOOD      AUBREY                  33.30N  96.98W
06/30/2007                   DENTON             TX   LAW ENFORCEMENT

            IN AUBREY, MUSTANG AND MOBBERLY RDS ARE CLOSED/FLOODED,
            AND N COFFEE RD BETWEEN MUSTANG RD AND FM 428 IS FLOODED.
Local storm report, Jun 30, 5:28 AM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
528 AM CDT SAT JUN 30 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0426 AM     FLASH FLOOD      0 S VALLEY VIEW         33.49N  97.16W
06/30/2007                   COOKE              TX   EMERGENCY MNGR

            I 35 SERVICE ROAD JUST SOUTH OF VALLEY VIEW HAS WATER
            OVER IT AND IS CLOSED.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 7:48 PM CDTSpecial Weather StatementFWDTarrant27 min
Jun 30, 1:25 AM CDTFlash Flood WarningFWDCooke, Denton, Tarrant4 hr
Jun 30, 7:15 AM CDTFlash Flood WarningFWDCooke3 hr
Jun 30, 2:21 PM CDTSpecial Weather StatementFWDTarrant24 min
Jun 30, 4:36 PM CDTSpecial Weather StatementFWDHill24 min
Jun 30, 5:41 PM CDTFlash Flood WarningFWDBosque, Hamilton3 hr
Jun 30, 6:47 PM CDTFlash Flood WarningFWDMills3 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.